Results 1 to 3 of 3
Kicking tram and co-codamol one blister pack at a time....
  1. #1
    Byebyetram is offline New Member
    Join Date
    Apr 2016
    Posts
    11

    Default Kicking tram and co-codamol one blister pack at a time....

    Dear all,
    I am a new member to this forum and wanted to introduce myself, I feel (by reading around a bit) that this seems to be a great place for support, over the coming weeks/ months it will be important for me to both give and receive said support!
    About me and my 'habit'
    It's hard calling it that actually, it has taken me the best part of a year to accept that's what it is, going to my doctor and saying 'I am an addict' was probably one of the hardest things I have ever done.
    About 6 years ago I started having major problems with large ovarian cysts, I had them drained, removed, scanned, poked several times over, my tummy is a like a tube map of scars! Anyhow to cut a long story short I was started on tramadol 50mg x 8 a day along with 12/500 co-codamol 2, four times daily. That was me for four years, then I had my ovaries removed and no more pain! That was when the problem started, I knew I didn't need the meds anymore but I had become to want them and the feelings they brought, the way I felt that I performed better on them and was useless without them.
    Predictably I started needing more tramadol each day to get the same feeling and at the worst was taking 1200-1500 mgs per day along with three co-codamol. 2 years later and three failed attempts of tapering here I am. I start cold turkey on sat am.

    Thoughts!!??

    Thanks in advance to all who read this, I know we all have our own internal battles going on and anyone who takes the time to dip into someone else's deserves a gold star in my opinion

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    The maximum recommended tramadol dose is 400 mg per day. You are three times that right now or more? You are not too far away from doses that have resulted in fatality from serotonin syndrome. This is because tramadol has an SSRI effect. For the same reason, stopping cold turkey is not recommended. If you were taking the prescribed dose of 400 mg per day my suggestion would be to taper off by removing one pill every few days from your dose, then as you get lower, cutting the pills in half. But from your high dose, I'm not sure how to advise you. I hope you have someone with you who can watch for bad reactions that might require medical attention.

  3. #3
    Byebyetram is offline New Member
    Join Date
    Apr 2016
    Posts
    11

    Default

    Thanks for the reply, I have tried tapering (you can't cut them in half you have to open the capsule) with my doc but we both came to the conclusion that it wasn't for me. He has suggested the cold turkey and has given me some tablets to help me sleep, I also have my husband at hope but I'm not sure if that's a help of a hindrance! I would like to know from someone who has done cold turkey how long their own symptoms lasted. I am 38 hours in now...

Similar Threads

  1. Day 4 off tramadol and co codamol
    By Juliet 1172 in forum Prescription Drug Addiction
    Replies: 1
    Last Post: 09-20-2017, 03:52 PM
  2. Replies: 2
    Last Post: 11-15-2016, 08:24 AM
  3. Kicking tram and co-codamol one blister pack at a time....
    By Byebyetram in forum Need to Talk?
    Replies: 12
    Last Post: 04-26-2016, 03:06 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22